CALL US NOW
480-549-2220
100% Confidential

Anyone who uses opioids for pain control or for recreational purposes is at risk for an opioid emergency!

IN CASE OF EMERGENCY, CALL 9-1-1

If you suspect an opioid overdose, call 9-1-1 for emergency medical assistance immediately.

HOW TO IDENTIFY AND STOP OPIOID OVERDOSE

Signs of Overdose

  • Unusual Sleepiness or Not Able to Awaken

  • Slow or Absent Breathing

  • Slow Heartbeat or Low Blood Pressure

  • Cold and Clammy Skin

  • Tiny Pupils

  • Nails and Lips are Blue

Additional Signs

  • Loss of Consciousness

  • Choking or Gurgling Sounds

  • Limp Body

BWpoeple-cropped_chest2

WHAT TO DO IF YOU THINK SOMEONE IS OVERDOSING

It may be hard to tell if a person is high or experiencing an overdose. If you aren’t sure, it’s best to treat it like an overdose— you could save a life.

  1. Call 911 immediately.

  2. Administer naloxone, if available.

  3. Try to keep the person awake and breathing.

  4. Lay the person on their side to prevent choking.

  5. Stay with him or her until emergency workers arrive.

HOW DOES AN OPIOID EMERGENCY OCCUR?

An opioid overdose emergency occurs when there are so many opioid molecules in the brain that they overwhelm the brain receptors and block the body’s drive to breathe.

Did you know that ~83% of opioid-related deaths are unintended/accidental?

OPIOID OVERDOSE EMERGENCIES ARE OFTEN ACCIDENTAL

There are many reasons for opioid overdose emergencies and most often, they are accidental and unintentional. In fact, opioid overdose emergencies can even occur when opioids are used as directed. That is one reason it is important to know the signs and symptoms.

Every 12.5 minutes, someone dies from an opioid overdose* in the United States.

*Both prescription and illicit use. 

OPIOID EMERGENCY TREATMENT OPTIONS

Opioid emergency-related deaths can often be prevented if a person receives emergency medical care and timely administration of an opioid overdose emergency treatment. Every second counts.

At-home Emergency Medication:

For years, treatments that quickly reverse the effects of an opioid overdose and help restore breathing have only been available in medical and hospital settings for use by trained personnel. Consumers are now able to purchase FDA-approved emergency treatments directly from the pharmacy without an individual prescription from a doctor. Many insurance plans cover the emergency treatment at a relatively low cost. 

This is not a substitute for emergency medical care.

When administering an emergency treatment option, always be sure to call 9-1-1 right away, even if the person wakes up. Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency medical help to arrive.